Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 296, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 20, 2011, 9:51 PM CDT for 5 counties in Kansas. It was in force for 69 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 9:51 PM CDT (02:51 UTC)
- Expired
- Jun 20, 2011, 11:00 PM CDT
- In force
- 69 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Chautauqua County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 119 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 10:23 PM CDT | TSTM WND GST 60 | Independence Airport, KS | 50 TO 60 MPH WIND GUSTS WITH PEA SIZE HAIL. |
| Jun 20, 10:23 PM CDT | HAIL 0.25 | Independence Airport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:08 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 20, 8:32 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS53 KICT 210251
SVRICT
KSC019-099-125-133-205-210400-
/O.NEW.KICT.SV.W.0296.110621T0251Z-110621T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
LABETTE COUNTY IN SOUTHEAST KANSAS...
MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
SOUTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS...
SOUTHERN WILSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1100 PM CDT
* AT 947 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ALTOONA TO CANEY...AND MOVING EAST
AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS. THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS
WARNING IN EFFECT FOR THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...PARSONS...TYRO...INDEPENDENCE...DEARING...THAYER...
CHERRYVALE...LIBERTY...GALESBURG...ERIE...MOUND VALLEY...ST.
PAUL...ALTAMONT...EDNA...BARTLETT...OSWEGO...CHETOPA...PARSONS TRI
CITY AIRPORT...COFFEYVILLE AIRPORT AND DENNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3699 9508 3700 9618 3730 9596 3760 9591
3758 9508
TIME...MOT...LOC 0251Z 272DEG 23KT 3752 9559 3702 9586
WIND...HAIL 60MPH 0.88IN
$$
JAKUB3 follow-up statements
355
WWUS53 KICT 210312
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CDT MON JUN 20 2011
KSC019-210322-
/O.CAN.KICT.SV.W.0296.000000T0000Z-110621T0400Z/
CHAUTAUQUA KS-
1012 PM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHAUTAUQUA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3700 9508 3700 9555 3700 9596 3730 9596
3760 9591 3758 9508
TIME...MOT...LOC 0312Z 272DEG 23KT 3751 9542 3701 9569
$$
KSC099-125-133-205-210400-
/O.CON.KICT.SV.W.0296.000000T0000Z-110621T0400Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-WILSON KS-
1012 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...LABETTE...MONTGOMERY AND SOUTHERN NEOSHO COUNTIES UNTIL 1100
PM CDT...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM THAYER TO DEARING...MOVING EAST AT 25 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...PARSONS...LIBERTY...GALESBURG...ERIE...MOUND
VALLEY...ST. PAUL...ALTAMONT...EDNA...BARTLETT...OSWEGO...
CHETOPA...COFFEYVILLE AIRPORT...DENNIS...ANGOLA...SOUTH MOUND AND
LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3700 9508 3700 9555 3700 9596 3730 9596
3760 9591 3758 9508
TIME...MOT...LOC 0312Z 272DEG 23KT 3751 9542 3701 9569
WIND...HAIL 60MPH 0.88IN
$$
DUNTEN929
WWUS53 KICT 210327
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT MON JUN 20 2011
KSC099-125-133-205-210400-
/O.CON.KICT.SV.W.0296.000000T0000Z-110621T0400Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-WILSON KS-
1027 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...LABETTE...MONTGOMERY AND SOUTHERN NEOSHO COUNTIES UNTIL 1100
PM CDT...
AT 1024 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ST. PAUL TO
COFFEYVILLE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
PARSONS...MOUND VALLEY...ST. PAUL...ALTAMONT...EDNA...BARTLETT...
OSWEGO...CHETOPA...ANGOLA...SOUTH MOUND AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3700 9508 3700 9555 3700 9596 3730 9596
3760 9591 3758 9508
TIME...MOT...LOC 0327Z 273DEG 26KT 3752 9520 3700 9556
WIND...HAIL 60MPH 0.88IN
$$
DUNTEN972
WWUS53 KICT 210356
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1056 PM CDT MON JUN 20 2011
KSC099-125-133-205-210406-
/O.EXP.KICT.SV.W.0296.000000T0000Z-110621T0400Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-WILSON KS-
1056 PM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILSON...LABETTE...
MONTGOMERY AND SOUTHERN NEOSHO COUNTIES WILL EXPIRE AT 1100 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
LAT...LON 3700 9508 3700 9555 3700 9596 3730 9596
3760 9591 3758 9508
TIME...MOT...LOC 0356Z 273DEG 26KT 3750 9493 3699 9530
$$
DUNTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:39 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 20, 6:39 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT MON JUN 20 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU FRONTAL BOUNDARY EXTENDED FROM NORTH CENTRAL KANSAS SOUTHWARD TO NEAR A HILLSBORO TO WICHITA TO SOUTH HAVEN LINE. THUNDERSTORMS...PRODUCING VERY STRONG WINDS AND HAIL...HAD FORMED ALONG THE FRONT. THIS BOUNDARY ALONG WITH THE THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST KANSAS THIS EVENING AFFECTING THE KCNU TAF SITE BY 02Z. THUNDERSTORMS SHOULD BE OUT OF THE AREA BY 07Z. SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO SOUTH CENTRAL NEBRASKA RESULTING IN WEST TO NORTHWEST WINDS GUSTING TO 35 KTS ACROSS CENTRAL KANSAS AFTER 09Z. && .PREV DISCUSSION... /ISSUED 231 PM CDT MON JUN 20 2011/ DISCUSSION... MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL LATE THIS AFTERNOON INTO TONIGHT. TONIGHT: STRONGLY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON/EVENING AHEAD OF DRYLINE WITH MLCAPES OF 2,500-4,000 J/KG. PACIFIC FRONT SHOULD BE CATCHING UP TO THE DRYLINE ALONG THE I-135 CORRIDOR TOWARD 4PM-5PM. MID-LEVEL COOLING CATCHING UP TO THE FRONT/DRYLINE AND DECENT THETA-E CONVERGENCE ALONG THE BOUNDARY SHOULD PROMOTE THE DEVELOPMENT OF SEVERE THUNDERSTORMS ON THE DRYLINE/FRONT. STRENGTHENING DEEP LAYER SHEAR WILL BE MAINLY PARALLEL TO THE FRONT WITH A SLIGHTLY GREATER ANGLE NEAR THE OKLAHOMA BORDER. THEREFORE WE EXPECT SEVERE THUNDERSTORMS TO DEVELOP IN AN AXIS ROUGHLY ALONG OR JUST EAST OF I-135 BY LATE AFTERNOON...WITH THIS STORM ACTIVITY EVENTUALLY CONGEALING INTO A BROKEN-SOLID QUASI- LINEAR BAND...TRANSLATING SLOWLY EASTWARD ACROSS THE FLINT HILLS AND SOUTHEAST KS THIS EVENING. VERY LARGE HAIL AND SIGNIFICANT WIND DAMAGE POTENTIAL WILL BE THE PRIMARY THREATS FROM THIS BAND OF STORMS. LOW-LEVEL WINDS BACK TO SOUTHEASTERLY EARLY THIS EVENING IN SOUTHEAST KS AS LCL HEIGHTS LOWER...SO THERE WILL BE AT LEAST A SMALL POSSIBILITY OF A TORNADO THERE. THE BULK OF THE MESOSCALE CONVECTIVE SYSTEM SHOULD SHIFT EASTWARD OUT OF SOUTHEASTERN KS AFTER MIDNIGHT AS THE 850 FLOW/MOISTURE TRANSPORT VEERS OUT. CURRENT WIND ADVISORY REASONABLE WITH LITTLE ADJUSTMENT NEEDED AT THIS TIME. TUESDAY-THURSDAY: THE UPPER LEVEL STORM SYSTEM WILL BE SLOW TO MOVE OUT OF THE UPPER MIDWEST TO THE GREAT LAKES DURING THIS PERIOD. THERE WILL BE A LINGERING SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE FAR SOUTHEAST COUNTIES UNTIL THE FRONT MOVES OUT TUESDAY EVENING...AND IN THE WRAP-AROUND MOISTURE AREA OVER OUR NORTHWESTERN-MOST COUNTIES. OTHERWISE...LINGERING GUSTY NORTHWEST WINDS TUESDAY INTO WEDNESDAY BEHIND THE DEPARTING STRONG STORM SYSTEM. A RETURN TO MORE SEASONAL TEMPERATURES IS EXPECTED DURING THIS 3 DAY PERIOD. FRIDAY-MONDAY: UPPER RIDGING WILL DEVELOP OVER THE SOUTHERN TIER STATES INTO THIS WEEKEND...WITH THE FASTER WESTERLIES ALOFT OVER THE NORTHERN STATES. THIS WILL LEAVE OUR AREA IN A MAINLY WEAK ZONAL FLOW ALOFT PATTERN WITH THE POTENTIAL FOR WEAK EMBEDDED DISTURBANCES. THE RESULTANT LEE TROUGHING WILL DRAW LOW-LEVEL MOISTURE/INSTABILITY NORTHWARD INTO THE CENTRAL PLAINS. AT LEAST LOW THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST INTO THIS WEEKEND...WITH RELATIVELY HIGHER PROBABILITIES IN OUR NORTHEASTERN COUNTIES GIVEN THE NW-SE ORIENTED MID-LEVEL BAROCLINIC ZONE. JMC AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN FORECAST PROBLEM REMAINS CONVECTION. DRYLINE HAS MADE IT TO K9K7 TO P28. WINDS AHEAD OF THE DRYLINE ARE 18030G40KTS...WEST OF IT THEY ARE 24020G30KTS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE BETWEEN 21Z AND 22Z. THIS WILL AFFECT KCNU LATER THIS EVENING BY 6 TO 8 PM. THERE IS A GREAT DEAL OF UNCERTAINTY WHETHER KICT...KHUT...AND KSLN WILL GET INTO ANY OF THE ACTIVITY. LOOKS LIKE NOW THEY MAY DEVELOP JUST ALONG OR EAST OF THOSE SITES. THE STORMS SHOULD EXIT KANSAS BY 5Z. WINDS WILL BECOME WESTERLY BEHIND THE COLD FRONT OVERNIGHT. CIGS SHOULD BE VFR EXCEPT IN THE STRONG TO SEVERE THUNDERSTORMS. COOK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 85 61 88 / 30 10 10 10 HUTCHINSON 63 84 60 89 / 30 10 10 10 NEWTON 64 83 60 86 / 40 10 10 10 ELDORADO 63 83 59 86 / 70 10 10 10 WINFIELD-KWLD 66 87 62 90 / 60 10 10 10 RUSSELL 59 81 58 86 / 30 20 20 0 GREAT BEND 60 82 57 88 / 20 10 10 0 SALINA 63 82 60 85 / 30 20 20 10 MCPHERSON 63 83 60 86 / 30 10 10 10 COFFEYVILLE 69 87 64 87 / 70 20 20 10 CHANUTE 67 85 61 84 / 70 20 20 10 IOLA 67 85 61 83 / 70 20 20 10 PARSONS-KPPF 67 85 61 86 / 70 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 20, 9:40 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 940 PM CDT MON JUN 20 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-220245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 940 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A LINEAR BAND OF SEVERE THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST KANSAS LATE THIS EVENING INTO THE OVERNIGHT HOURS. THE PRIMARY THREATS WILL LARGE HAIL AND DAMAGING WIND GUSTS TO 70 MPH. GUSTY WINDS TO 45 MPH ARE ALSO POSSIBLE ACROSS CENTRAL KANSAS OVERNIGHT...AS THIS STORM SYSTEM MOVES ACROSS NORTHERN KANSAS. SEE THE LATEST WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LINGERING THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS CENTRAL AND FAR SOUTHEASTERN KANSAS. A FEW STRONG STORMS ARE POSSIBLE IN THE FAR SOUTHEAST WITH GUSTY WINDS AND HAIL. CHANCES FOR THUNDERSTORMS WILL RETURN IN THE FORECAST FROM THURSDAY NIGHT THROUGH SUNDAY. STRONG STORMS WILL BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS STILL LIKELY ACROSS SOUTHEAST KANSAS ALONG AND EAST OF THE FLINT HILLS LATE THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/ELDER/KETCHAM
In the hours before
Local storm report, Jun 20, 9:04 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
904 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL CEDAR VALE 37.11N 96.50W
06/20/2011 E0.75 INCH CHAUTAUQUA KS TRAINED SPOTTER
&&
BDKLocal storm report, Jun 20, 9:13 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST ELBING 38.05N 97.13W
06/20/2011 E50.00 MPH BUTLER KS TRAINED SPOTTER
REPORTED PEA SIZE HAIL.
0651 PM TSTM WND GST 1 W EL DORADO 37.82N 96.88W
06/20/2011 E70.00 MPH BUTLER KS EMERGENCY MNGR
60 TO 70 MPH WINDS WEST SIDE OF EL DORADO.
0659 PM TSTM WND GST 1 E ROSE HILL 37.57N 97.11W
06/20/2011 E60.00 MPH BUTLER KS EMERGENCY MNGR
DIME SIZE HAIL AS WELL.
0837 PM HAIL GRENOLA 37.35N 96.45W
06/20/2011 M0.75 INCH ELK KS EMERGENCY MNGR
&&
BDKLocal storm report, Jun 20, 9:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 2 NE TORONTO 37.82N 95.92W
06/20/2011 E60 MPH WOODSON KS TRAINED SPOTTER
50 TO 60 MPH WIND GUSTS.
&&
SGSLocal storm report, Jun 20, 9:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND GST CHAUTAUQUA 37.02N 96.18W
06/20/2011 E70 MPH CHAUTAUQUA KS LAW ENFORCEMENT
ALSO NICKEL SIZE HAIL.
&&
SULLIVANLocal storm report, Jun 20, 9:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL CEDAR VALE 37.11N 96.50W
06/20/2011 E1.00 INCH CHAUTAUQUA KS LAW ENFORCEMENT
&&
SULLIVANLocal storm report, Jun 20, 9:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL FREDONIA 37.53N 95.82W
06/20/2011 E0.88 INCH WILSON KS TRAINED SPOTTER
30 TO 40 MPH WIND GUSTS.
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:05 PM CDT | Wind Advisory | ICT | Barton, Ellsworth, Lincoln, Rice, Russell, Saline | 8 hr |
| Jun 20, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 66 min |
| Jun 20, 7:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood | 52 min |
| Jun 20, 8:13 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 47 min |
| Jun 20, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood | 49 min |
| Jun 20, 8:48 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 57 min |
| Jun 20, 9:08 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood, Montgomery, Wilson | 52 min |
| Jun 20, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 82 min |
| Jun 21, 3:27 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Lincoln, Russell | 14 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.